Sick After Immunization Shots

Updated on November 09, 2010
M.H. asks from Saint Petersburg, FL
11 answers

mY GRANDSON HAS BEEN VERY SICK FOR 3 DAYS (HE GOT HIS IMMUNIZATION SHOTS 3 DAYS Ago. Is that something we should be concerned about?

1 mom found this helpful

What can I do next?

  • Add your own comment
  • Ask your own question
  • Join the Mamapedia community
  • as inappropriate
  • this with your friends

Featured Answers

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

G.S.

answers from New York on

Both of my girls usually tend to get cold like symptoms and the most common is usually fever. If it is anything more then that you can research it online but if it continues I'd even put a call into the dr's answering service and the dr on call could even answer that for you as long as you have access to the immunization records of which shots were given. Good luck and I hope he feels better.

Edit My Answer
1 mom found this helpful

More Answers

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

T.C.

answers from Colorado Springs on

How old is he, what shots did he get, what are his symptoms? I would call the doctor, and make sure his reactions are recorded in the VAERS database (Vaccine Adverse Events Reporting System). If your doctor doesn't report them, the baby's parents need to do it. So few people actually report their adverse events to vaccines, so they estimate that the data you see there only represents about 10% of actual events. I would also seriously reconsider further vaccinations since he is having a reaction to these. They tend to escalate in severity as more are given. Research the issue carefully. I"m so sorry he is suffering. Please send me a message if you have further questions or info to share. I might have some ideas for you.

7 moms found this helpful
Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

T.J.

answers from Seattle on

Dr. Sherri tenpenny has good information, and www.thedoctorwithin.com. People can be and are injured by vaccines every single day. They have their purpose, but how many we give and so broadly to everyone without testing for appropriateness is ridiculous! Please call the doctor and do some more research.

We were exposed to whooping cough directly this year and didn't catch more than a fever for one day. We have had our kids adjusted by a chiropractor since day one, more when sick, limit hand sanitizers, and don't obsessively clean our living environment. Good luck in making the best choice for you and your family! I wouldn't go by how many of us tell you what we do, but rather encourage you to research it, heed opinions, and make your own educated decision.

5 moms found this helpful
Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

S.H.

answers from Honolulu on

Did you tell the Pediatrician???

Both my kids, have never ever gotten sick after immunizations.

Sometimes, a child is already sick... then gets a shot... and then the cold is then in an active state.

The Pediatrician, should also have given the parent, an information or "fact sheet" about the immunizations given that day. Did they do this? The sheet will list what side effects or discomforts there may be, after the immunization. AND also list, other symptoms to look out for.. .or allergic reactions etc.

Call the Pediatrician to ask them. THAT is the ONLY way to know for sure.

all the best,
Susan

4 moms found this helpful

H.H.

answers from Los Angeles on

food for thought, I once skipped my daughters shots because I had no time. That night she got a virus and was vommiting all night and all the next day. Had I acctually showed up to clinic and gotten the shots, I'm sure I would have wondered if the shots caused the illness. Its likely a cooincidence but call the dr.s office to make yourself feel better if nothing else.

4 moms found this helpful
Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

M.R.

answers from Columbus on

Take him to the doctor. He probably rode in a car, had some kind of food, drank something, and was exposed to many bacteria and viruses on that same day, as we all are, day in, day out. If he is sick, take him to the doctor, the doctor gave him the shots, so if there is a connection, they will know. If you don't trust your doctor, then go to a new one.

There are just way too many varibles and you don't know if the baby would have been sick if he had never had the shots. Your child's doctor is the one you should be talking to about it.

M.

3 moms found this helpful
Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

G.S.

answers from New York on

Both of my girls usually tend to get cold like symptoms and the most common is usually fever. If it is anything more then that you can research it online but if it continues I'd even put a call into the dr's answering service and the dr on call could even answer that for you as long as you have access to the immunization records of which shots were given. Good luck and I hope he feels better.

1 mom found this helpful
Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

M.P.

answers from Pittsburgh on

my son got a mild case of the chicken pox with his cp vaccine. But he wasnt too sick. You should definitely call the pedatrician about this.

1 mom found this helpful
Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

J.C.

answers from Anchorage on

If you think it could be a reaction to his vaccines, than call his ped.

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

R.K.

answers from Boston on

sick how and which shots did he have? A little more information would be helpful

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

S.W.

answers from Pocatello on

All of my kids reacted to the shots. Didn't matter which ones they were, they reacted to all of them. I think that some people's immune response is stronger than others. Let the doctor know, they need to report it. Give tylenol and ibuprofen alternately until symptoms subside, (not more than a week). Lots of fluids (more important than food) and sleep and if the symptoms get bad, take him in. Sorry you have to go through this...Hope he feels better soon.

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

L.L.

answers from Topeka on

Are you blaming the shots???He could of had the virus already before the shots were ever given then developed what he now has..Most common side effects of the immunization is fever,soreness/redness to the injections site..If he is sick with a fever for this long along with other sympotms I would call the Dr or just call them & ask if I should be concerned about him getting sick after the immunizations were given,if it were an allergic reaction to the ingredients in the immunizations they would of presented them before he ever walked out of the peds office..There is alot of junk going around..